Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 116, NWS Morristown, TN

July 2, 2002Carter County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 2, 2002, 2:15 PM EDT for Carter County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2002, 2:15 PM EDT (18:15 UTC)
Expired
Jul 2, 2002, 3:00 PM EDT
In force
45 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Carter County, TN

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2002-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2002-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1124 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WUUS54 KMRX 021815
SVRMRX
TNC019-021900-
/NEW.KMRX.SV.W.0155.021815-021900/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
215 PM EDT TUE JUL 2 2002

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARTER COUNTY IN EAST TENNESSEE

* UNTIL 300 PM EDT

* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR WATAUGA DAM...OR 4 MILES EAST OF
  ELIZABETHTON...MOVING SOUTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAMPTON AROUND 220 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

$$

LAT...LON 3633 8202 3641 8214 3634 8227 3624 8221

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:30 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 2, 10:30 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 AM EDT TUE JUL 2 2002

UPDATED FCST TO REMOVE MORNING FOG. REMAINDER OF FCST ON TRACK AS
UNSTABLE AIRMASS REMAINS IN PLACE IN SUMMER WX PATTERN WITH RIDGE
TO THE N AND W. UPR LVL FLO CARRIES WEAK IMPULSES SE INTO THE
REGION. ALREADY A FEW TSRA ONGOING JUST N OF SW VA ZONES. FURTHER
DESTABILIZATION WILL LEAD TO TSRA FORMING MAINLY IN HIER TERRAIN.
MAXES SHOULD BE IN LOW-MID 90S MOST OF FA. NO OTHER CHANGES PLANNED
FOR THIS AFTERNOON.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:54 PM EDTSevere Thunderstorm WarningMRXPolk51 min
Jul 2, 2:10 PM EDTSevere Thunderstorm WarningMRXMarion35 min
Jul 2, 2:19 PM EDTSevere Thunderstorm WarningMRXHawkins, Sullivan41 min
Jul 2, 2:40 PM EDTSevere Thunderstorm WarningMRXBledsoe50 min
Jul 2, 3:09 PM EDTSevere Thunderstorm WarningMRXGreene, Washington51 min
Jul 2, 3:40 PM EDTSevere Thunderstorm WarningMRXHawkins50 min
Jul 2, 6:16 PM EDTSevere Thunderstorm WarningMRXCocke, Sevier44 min
Jul 2, 6:30 PM EDTSevere Thunderstorm WarningMRXJefferson45 min
Jul 2, 6:46 PM EDTSevere Thunderstorm WarningMRXGrainger, Jefferson44 min
Jul 2, 7:15 PM EDTSevere Thunderstorm WarningMRXKnox45 min
Jul 2, 7:35 PM EDTSevere Thunderstorm WarningMRXBlount40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.